Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

August 6, 2012Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 6, 2012, 3:35 PM CDT for Calcasieu Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 3:35 PM CDT (20:35 UTC)
Expired
Aug 6, 2012, 4:30 PM CDT
In force
55 min
Issued by
NWS Lake Charles, LA

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 28 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2625 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS84 KLCH 062035
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CDT MON AUG 6 2012

LAZ041-073-TXZ216-062130-
CALCASIEU LA-ORANGE TX-WEST CAMERON LA-
335 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 430 PM CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF CARLYSS...MOVING SOUTHWEST
AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EDGERLY BY 350 PM...
  VINTON BY 415 PM...

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.


LAT...LON 2994 9354 3014 9374 3029 9340 3022 9332

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:11 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 6, 3:11 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CDT MON AUG 6 2012

.SYNOPSIS...THE UPPER LEVEL RIDGE IS DISPLACED JUST FAR ENOUGH TO
THE WEST OVER THE ROCKIES TO ALLOW FOR WEAK IMPULSES TO RIDE THE
RIDGE THROUGH MOIST AND UNSTABLE AIR. THIS HAS ALLOWED FOR THE
FORMATION OF SCATTERED AFTERNOON THUNDERSTORMS OVER THE AREA. THE
WESTERN RIDGE IS EXPECTED TO BUILD EASTWARD AND BEGIN TO PUT A
CRIMP INTO OUR COVERAGE OVER THE REMAINDER OF THE WEEK. THAT SAID,
THERE WILL REMAIN SUFFICIENT MOISTURE AND INSTABILITY TO MAINTAIN
AT LEAST SOME MENTION OF THUNDERSTORMS THROUGH FORECAST PERIOD.

&&

.SHORT TERM...DAYTIME TEMPS WILL INCREASE OVER THE NEXT FEW DAYS
AS SUBSIDENCE BEGINS TO COMPRESS THE ATMOSPHERE. HEAT INDICES
SHOULD REMAIN BELOW THRESHOLDS FOR ADVISORY CRITERIA. BETTER
CHANCES FOR RAIN WILL BE OVER THE EASTERN PORTION OF THE FORECAST
AREA CLOSER TO THE WEAKENESS IN THE RIDGE PATTERN.

&&

.LONG TERM...GUIDANCE BEGINS TO DIVERGE THIS WEEKEND WITH THE GFS
ALLOWING A WEAK COLD FRONT TO PUSH THROUGH WHILE THE EURO HAS THE
BOUNDARY BOTTLED UP TO THE NORTH. BLENDED IN THE WARMER EURO WITH
THE COOLER GFS.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  92  74  93  74 /  10  20  10  20  10
KBPT  75  91  74  92  74 /  10  20  10  20  10
KAEX  73  95  73  96  74 /  20  20  10  20  10
KLFT  74  92  74  92  75 /  10  20  10  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 6, 9:58 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 AM CDT MON AUG 6 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
958 AM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SIMILAR TO LAST FEW DAYS, SCATTERED MAINLY AFTERNOON THUNDERSTORMS
WHICH MAY BRIEFLY PULSE TO STRONG LEVELS WITH FREQUENT LIGHTNING,
STRONG GUSTS, AND BRIEF HEAVY DOWNPOURS. SLOW MOVEMENT COULD
PRODUCE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THIS SAME PATTERN SHOULD CONTINUE WITH AFTERNOON AND EARLY
EVENING THUNDERSTORMS, SOME BRIEFLY STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-071100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
958 AM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE PERIOD. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWEENEY

In the hours before

Special weather statement, Aug 6, 2:05 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT MON AUG 6 2012

LAZ031-042-061945-
ALLEN LA-JEFFERSON DAVIS LA-
205 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND JEFFERSON DAVIS
PARISHES UNTIL 245 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF PINE ISLAND...MOVING
SOUTHWEST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PINE ISLAND BY 220 PM...
  WELSH BY 245 PM...

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3013 9275 3027 9302 3048 9275 3043 9267

25
Special weather statement, Aug 6, 3:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CDT MON AUG 6 2012

LAZ041-073-TXZ216-062130-
CALCASIEU LA-ORANGE TX-WEST CAMERON LA-
335 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 430 PM CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF CARLYSS...MOVING SOUTHWEST
AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EDGERLY BY 350 PM...
  VINTON BY 415 PM...

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 2994 9354 3014 9374 3029 9340 3022 9332

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:27 PM CDTSpecial Weather StatementLCHRapides63 min
Aug 6, 2:05 PM CDTSpecial Weather StatementLCHJefferson Davis40 min
Aug 6, 5:02 PM CDTSpecial Weather StatementLCHOrange58 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.